Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 16, NWS Austin/San Antonio, TX

April 17, 2015Kinney County, Maverick County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 17, 2015, 12:56 PM CDT for Kinney County, Maverick County, Uvalde County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2015, 12:56 PM CDT (17:56 UTC)
Expired
Apr 17, 2015, 1:30 PM CDT
In force
34 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Kinney County, TX, Maverick County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 25 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 11:53 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 5.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2878 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WUUS54 KEWX 171756
SVREWX
TXC271-323-463-171830-
/O.NEW.KEWX.SV.W.0016.150417T1756Z-150417T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1256 PM CDT FRI APR 17 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN UVALDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 130 PM CDT

* AT 1256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARLING...
  OR 14 MILES SOUTH OF SPOFFORD...MOVING NORTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SPOFFORD...BLEWETT...ANACACHO...DARLING AND DABNEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2893 10053 2927 10040 2920 10001 2909 10010
      2908 10011 2886 10029
TIME...MOT...LOC 1756Z 199DEG 22KT 2896 10036 

HAIL...0.88IN
WIND...60MPH
 
$$

MCO
1 follow-up statement
403 
WWUS54 KEWX 171809
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 PM CDT FRI APR 17 2015

TXC271-323-463-171830-
/O.CON.KEWX.SV.W.0016.000000T0000Z-150417T1830Z/
MAVERICK TX-KINNEY TX-UVALDE TX-
109 PM CDT FRI APR 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHEASTERN MAVERICK...SOUTHEASTERN KINNEY AND SOUTHWESTERN
UVALDE COUNTIES...

AT 107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARLING...OR
11 MILES SOUTHEAST OF SPOFFORD...MOVING NORTH AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SPOFFORD...BLEWETT...ANACACHO...DARLING AND DABNEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN SOMETIMES DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. 
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 2898 10051 2927 10040 2920 10001 2909 10010
      2908 10011 2889 10026
TIME...MOT...LOC 1807Z 199DEG 22KT 2903 10033 

HAIL...1.00IN
WIND...70MPH
 
$$

MCO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 12:05 PM CDT, 51 minutes earlier.

Area forecast discussion, Apr 17, 12:05 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CDT FRI APR 17 2015

.UPDATE...
TO ISSUE SEVERE THUNDERSTORM WATCH 67 FOR THE AREA ALONG AND WEST
OF A LINE FROM THRALL TO SAN MARCOS TO CAMPBELLTON. THIS INCLUDES AUSTIN
AND SAN ANTONIO. SEE DISCUSSION BELOW.

&&

.PREV DISCUSSION... /ISSUED 1136 AM CDT FRI APR 17 2015/

UPDATE...
CONVECTION HAS BEGUN OVER THE WESTERN EDWARDS PLATEAU AND RIO
GRANDE PLAINS. SPC ISSUED A MESOSCALE DISCUSSION AND DO NOT
ANTICIPATE A WATCH UNTIL AT LEAST EARLY AFTERNOON. THUNDERSTORMS
OUT WEST LOOK TO BE IN RESPONSE TO WARM...MOIST UPSLOPE FLOW.
VERTICAL WIND SHEAR IS ONLY MODEST WHILE CAPE IS ROBUST. SUGGESTS
INITIAL STORMS COULD PRODUCE LARGE HAIL. CONVECTION COULD GROW
INTO A LARGER CLUSTER ALONG A WEAK FRONTAL BOUNDARY WHICH
CURRENTLY STRETCHES FROM AROUND BIG SPRING TO NEAR PANDALE AND
BACK TOWARD THE BIG BEND. HAVE UPDATED TO EXPAND THE SEVERE RISK
TO THE WEST FOR THE AFTERNOON. HAVE ALSO UPDATED HOURLY GRIDS TO
ACCOUNT FOR HOURLY OBSERVATIONS.

PREV DISCUSSION... /ISSUED 609 AM CDT FRI APR 17 2015/

AVIATION...
FOG AND LIFR CEILINGS ARE OVERSPREADING MOST TAF SITES THIS
MORNING WITH MVFR ONLY AT KAUS. THESE CONDITIONS SHOULD CONTINUE
THROUGH THE MID TO LATE MORNING HOURS BEFORE IMPROVING. THE FOCUS
OF THE FORECAST THEN SHIFTS TO THE THREAT OF THUNDERSTORMS...SOME
BEING SOME SEVERE. HIGH-RES GUIDANCE CONTINUES TO DEVELOP
THUNDERSTORMS AROUND NOON TO 2 PM NEAR KDRT AND WILL SHOW A VCTS
FOR TAFDRT BETWEEN 17Z AND 22Z. THE CONVECTION SHOULD THEN
INCREASE IN COVERAGE AND INTENSITY AS IT PROGRESSES EASTWARD
TOWARDS THE I-35 TAF SITES. WILL SHOW VCTS BETWEEN 19Z AND 01Z
WITH A TEMPO OF TSRA BETWEEN 20 AND 00Z IN THE EVENING HOURS.
CONVECTION SHOULD BE EAST OF THE TERMINALS BY 01-02Z. CEILINGS AND
VISIBILITIES SHOULD THEN LOWER ONCE AGAIN TONIGHT.

HAMPSHIRE

PREV DISCUSSION... /ISSUED 410 AM CDT FRI APR 17 2015/

ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAIN LIKELY TODAY...

SHORT TERM (TODAY THROUGH SATURDAY)...
AN UPPER LEVEL STORM SYSTEM ACROSS THE FOUR CORNERS REGION WILL
ENHANCE STORM DEVELOPMENT TODAY AND SATURDAY. THE FIRST EPISODE OF
STRONG TO SEVERE STORMS IS FORECAST TO BEGIN ACROSS THE NORTHWEST
PART OF OUR REGION/SOUTHERN EDWARDS PLATEAU THIS MORNING AS A PRE-
FRONTAL TROUGH PUSHES FROM THE EAST. RAIN CHANCES INCREASE AS THE
PRE-FRONTAL TROUGH PUSHES TO THE EAST AND A WEAK OLD BOUNDARY
APPROACHES FROM THE COASTAL PLAINS IN THE AFTERNOON. WHILE ALL
THIS IS HAPPENING...A SEGMENT OF THE UPPER JET WILL INTERACT WITH
THE DESTABILIZING BOUNDARY LAYER TO PRODUCE A CLUSTER OF STORMS
ALONG AND EAST OF HIGHWAY 281. AREA FORECAST SOUNDINGS SUGGEST ML
CAPE OF 2000 TO 3000 J/KG WITH DCAPE OF 800 TO 900 J/KG FOR THE
POTENTIAL OF SEVERE STORMS PRODUCING LARGE HAIL UP TO 2 INCHES AND
DAMAGING WIND GUSTS UP TO 70 MPH. ANOTHER AREA OF CONCERN IS THE
POTENTIAL FOR HEAVY DOWNPOURS AND TRAINING CELLS CAPABLE OF
PRODUCING 1 TO 2 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. OUR
BEST GUESS OR TIMING FOR THE POTENTIAL FOR SEVERE STORMS TO AFFECT
THE I-35 CORRIDOR INCLUDING THE AUSTIN AND SAN ANTONIO
METROPOLITAN AREAS IS FROM 4 TO 8 PM THIS EVENING. THEN...THE
POTENTIAL FOR STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAINFALL
SHIFTS TO THE EAST OF THE I-35 CORRIDOR. RAINFALL AMOUNTS THROUGH
SATURDAY MORNING WILL GENERALLY RANGE FROM ONE QUARTER TO ONE HALF
INCH ACROSS THE NORTHERN HILL COUNTRY/SOUTHERN EDWARDS PLATEAU/RIO
GRANDE TO 2 INCHES ALONG AND SOUTH OF HIGHWAY 90 AND EAST OF
INTERSTATE 37. ISOLATED SPOTS ACROSS THIS AREA COULD GET UP TO 4
INCHES. SINCE SOME OF THESE PLACES ALREADY SAW UP TO 5 INCHES OF
RAINFALL YESTERDAY...WE DECIDED TO GO WITH A FLASH FLOOD WATCH FOR
THE SOUTHEAST COUNTIES STARTING AT 1 PM THIS AFTERNOON THROUGH 1
AM SATURDAY. WEATHER CONDITIONS IMPROVE OVERNIGHT BUT NOT FOR
LONG.

OUR SECOND ROUND FOR STRONG TO SEVERE STORMS IS EXPECTED SATURDAY
AFTERNOON. ONCE AGAIN...THE MAIN HAZARDS WILL BE LARGE HAIL AND
DAMAGING WIND GUSTS. WEATHER CONDITIONS IMPROVE LATE SATURDAY
EVENING AS THE UPPER LEVEL STORM SYSTEM ABOVE MENTIONED PUSHES TO
THE NORTHEAST AND INTO THE CENTRAL PLAINS.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
AS THE UPPER LEVEL SYSTEM PUSHES TO THE NORTHEAST AND AWAY FROM THE
AREA...WESTERLY FLOW ALOFT WILL CONTROL OUR WEATHER WITH DRY
WEATHER CONDITIONS IN STORE FOR SUNDAY AND HIGHS IN THE MID TO
UPPER 80S ACROSS MUCH OF THE REGION AND LOWER 90S ALONG THE RIO
GRANDE. RAIN CHANCES COME BACK TUESDAY OF NEXT WEEK CONTINUING
THROUGH THURSDAY OVER PARTS OF SOUTH CENTRAL TEXAS AS SHORT WAVES
TRAVERSE ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              63  80  63  87  58 /  40  40  30  10  10
AUSTIN BERGSTROM INTL AIRPORT  62  79  61  86  57 /  50  40  30  10  -
NEW BRAUNFELS MUNI AIRPORT     63  79  62  86  58 /  60  40  30  10  -
BURNET MUNI AIRPORT            61  78  60  85  55 /  30  40  20  10  10
DEL RIO INTL AIRPORT           63  83  59  91  60 /  20  20  10  -   10
GEORGETOWN MUNI AIRPORT        62  78  61  86  55 /  40  40  20  10  10
HONDO MUNI AIRPORT             62  81  61  88  59 /  30  40  20  -   10
SAN MARCOS MUNI AIRPORT        62  79  62  86  59 /  60  40  30  10  10
LA GRANGE - FAYETTE REGIONAL   65  79  64  86  60 /  70  50  40  10  10
SAN ANTONIO INTL AIRPORT       64  81  63  87  60 /  40  40  20  10  10
STINSON MUNI AIRPORT           64  81  63  88  62 /  40  40  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING COUNTIES:
BASTROP...CALDWELL...DE WITT...FAYETTE...GONZALES...LAVACA...LEE.

&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 17, 10:13 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 AM CDT FRI APR 17 2015

TXZ171>173-183>194-202>209-217>225-228-181200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1013 AM CDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
SOUTH CENTRAL TEXAS TODAY...WITH A SLIGHT RISK WEST OF A DEL RIO
TO ROCKSPRINGS LINE. THE MAIN CONCERNS WILL BE LARGE HAIL AND
DAMAGING WIND GUSTS...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE.

IN ADDITION...THESE STORMS MAY ALSO PRODUCE LOCALLY HEAVY
DOWNPOURS OF 1 TO 3 INCHES WITH ISOLATED TOTALS OVER 4 INCHES.
HEAVY RAIN FELL YESTERDAY EAST OF A GIDDINGS TO LOCKHART TO CUERO
LINE AND A FLASH FLOOD WATCH IS IN EFFECT FOR THESE LOCATIONS
BETWEEN 1 PM AND 1 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SLIGHT TO ENHANCED RISK OF SEVERE THUNDERSTORMS MAY OCCUR AGAIN
ON SATURDAY ACROSS MUCH OF SOUTH CENTRAL TEXAS. THE MAIN CONCERNS
WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON SATURDAY.

In the hours before

Special weather statement, Apr 17, 11:32 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1132 AM CDT FRI APR 17 2015

TXZ184-171715-
EDWARDS TX-
1132 AM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL AND
NORTHEASTERN EDWARDS COUNTIES UNTIL 1215 PM CDT...

AT 1130 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF TELEGRAPH...OR 15 MILES NORTHEAST OF
ROCKSPRINGS...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL MOVE TO
THE NORTHEAST ALONG HIGHWAY 377 BETWEEN ROCKSPRINGS AND TELEGRAPH.

HALF INCH HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
US-377 NEAR THE KIMBLE-EDWARDS COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3025 9976 3006 9999 3016 10014 3029 10005
      3029 9976
TIME...MOT...LOC 1630Z 221DEG 14KT 3016 10001

CP
Special weather statement, Apr 17, 11:37 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 AM CDT FRI APR 17 2015

TXZ217-228-171715-
DIMMIT TX-MAVERICK TX-
1137 AM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK AND
SOUTHWESTERN DIMMIT COUNTIES UNTIL 1215 PM CDT...

AT 1135 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF EL INDIO...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FARIAS LAKE AND FARM TO MARKET ROADS 1021 AND 2644.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2823 10022 2824 10026 2827 10029 2831 10028
      2840 10035 2844 10033 2866 10014 2840 9973
      2820 10011 2820 10021
TIME...MOT...LOC 1635Z 224DEG 41KT 2843 10015

EMP
Special weather statement, Apr 17, 12:42 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1242 PM CDT FRI APR 17 2015

TXZ184-202-203-171830-
EDWARDS TX-KINNEY TX-UVALDE TX-
1242 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REAL...SOUTH CENTRAL
EDWARDS...EASTERN KINNEY AND NORTHWESTERN UVALDE COUNTIES UNTIL 130
PM CDT...

AT 1241 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF ALAMO
VILLAGE TO NEAR STANDART...AND MOVING EAST AT 15 MPH.

HALF INCH HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BRACKETTVILLE...ALAMO VILLAGE...CLINE...TURKEY MOUNTAIN AND KICKAPOO
CAVERN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2925 10060 2968 10058 2979 10005 2972 10005
      2971 10006 2971 10005 2918 10005
TIME...MOT...LOC 1741Z 252DEG 13KT 2960 10052 2932 10053

CP
Local storm report, Apr 17, 12:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1245 PM CDT FRI APR 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             6 W ROCKSPRINGS         30.02N 100.31W
04/17/2015  E0.75 INCH       EDWARDS            TX   TRAINED SPOTTER

            DIME TO PENNY SIZED HAIL.

&&

EVENT NUMBER EWX1500170

LJH
Special weather statement, Apr 17, 12:47 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1247 PM CDT FRI APR 17 2015

TXZ184-186-171845-
EDWARDS TX-KERR TX-
1247 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN REAL...EASTERN
EDWARDS AND NORTHWESTERN KERR COUNTIES UNTIL 145 PM CDT...

AT 1246 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHEAST OF TELEGRAPH...OR 24 MILES SOUTH OF JUNCTION...MOVING
EAST AT 15 MPH.

DIME SIZE HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KERR WILDLIFE MANAGEMENT AREA...I-10 NEAR THE KIMBLE-KERR COUNTY LINE
AND THE INTERSECTION OF I-10 AND U.S 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3005 9943 3005 9969 3007 9969 3008 9981
      3023 9983 3029 9956 3029 9947
TIME...MOT...LOC 1746Z 252DEG 13KT 3014 9976

CP
Special weather statement, Apr 17, 12:53 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1253 PM CDT FRI APR 17 2015

TXZ202-203-217-171830-
MAVERICK TX-KINNEY TX-UVALDE TX-
1253 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAVERICK...NORTHWESTERN
ZAVALA...SOUTHEASTERN KINNEY AND SOUTHWESTERN UVALDE COUNTIES UNTIL
130 PM CDT...

AT 1252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PALOMA...OR 16 MILES EAST OF QUEMADO...MOVING NORTH AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM MAY STRENGTHEN...SO BE PREPARED TO SEEK
SHELTER SHOULD A SEVERE THUNDERSTORM WARNING BE ISSUED.

LOCATIONS IMPACTED INCLUDE...
SPOFFORD...ANACACHO...DARLING...PALOMA AND DABNEY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2890 10055 2924 10039 2922 10001 2908 10010
      2908 10011 2907 10011 2881 10029
TIME...MOT...LOC 1752Z 195DEG 24KT 2892 10037

MCO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:35 PM CDTSpecial Weather StatementEWXFayette40 min
Apr 16, 8:21 PM CDTAreal Flood AdvisoryEWXBastrop114 min
Apr 16, 8:49 PM CDTSpecial Weather StatementEWXBastrop41 min
Apr 16, 9:29 PM CDTSpecial Weather StatementEWXLee46 min
Apr 16, 10:20 PM CDTAreal Flood AdvisoryEWXBastrop, Lee55 min
Apr 17, 4:36 AM CDTFlash Flood WatchEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Lavaca and 1 more20 hr
Apr 17, 9:27 AM CDTSpecial Weather StatementEWXEdwards48 min
Apr 17, 9:51 AM CDTAreal Flood AdvisoryEWXEdwards3 hr
Apr 17, 9:54 AM CDTSpecial Weather StatementEWXEdwards36 min
Apr 17, 10:18 AM CDTSpecial Weather StatementEWXEdwards42 min
Apr 17, 10:51 AM CDTSpecial Weather StatementEWXEdwards39 min
Apr 17, 11:19 AM CDTSpecial Weather StatementEWXVal Verde41 min
Apr 17, 11:29 AM CDTSpecial Weather StatementEWXEdwards31 min
Apr 17, 11:32 AM CDTSpecial Weather StatementEWXKimble43 min
Apr 17, 11:37 AM CDTSpecial Weather StatementEWXDimmit38 min
Apr 17, 11:43 AM CDTAreal Flood AdvisoryEWXEdwards3 hr
Apr 17, 12:08 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real37 min
Apr 17, 12:15 PM CDTSevere Thunderstorm WarningEWXEdwards45 min
Apr 17, 12:21 PM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Real3 hr
Apr 17, 12:34 PM CDTFlash Flood WarningEWXEdwards, Real3 hr
Apr 17, 12:35 PM CDTAreal Flood AdvisoryEWXDimmit3 hr
Apr 17, 12:42 PM CDTSpecial Weather StatementEWXKinney48 min
Apr 17, 12:47 PM CDTSpecial Weather StatementEWXKerr58 min
Apr 17, 12:53 PM CDTSpecial Weather StatementEWXMaverick37 min
Apr 17, 12:59 PM CDTSpecial Weather StatementEWXDimmit46 min
Apr 17, 1:03 PM CDTSpecial Weather StatementEWXReal42 min
Apr 17, 1:16 PM CDTAreal Flood AdvisoryEWXKinney3 hr
Apr 17, 1:23 PM CDTSpecial Weather StatementEWXDimmit52 min
Apr 17, 1:27 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde43 min
Apr 17, 1:28 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde43 min
Apr 17, 2:02 PM CDTAreal Flood AdvisoryEWXReal118 min
Apr 17, 2:21 PM CDTSpecial Weather StatementEWXKinney39 min
Apr 17, 2:31 PM CDTAreal Flood AdvisoryEWXBandera, Kerr3 hr
Apr 17, 2:46 PM CDTAreal Flood AdvisoryEWXAtascosa, Frio3 hr
Apr 17, 2:57 PM CDTSpecial Weather StatementEWXAtascosa48 min
Apr 17, 3:08 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Apr 17, 3:15 PM CDTSpecial Weather StatementEWXAtascosa, Wilson45 min
Apr 17, 3:19 PM CDTSpecial Weather StatementEWXKinney41 min
Apr 17, 3:30 PM CDTSpecial Weather StatementEWXKinney45 min
Apr 17, 3:39 PM CDTSevere Thunderstorm WarningEWXKinney51 min
Apr 17, 3:45 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes, Wilson45 min
Apr 17, 3:46 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick29 min
Apr 17, 3:56 PM CDTSpecial Weather StatementEWXKendall64 min
Apr 17, 4:01 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Guadalupe, Karnes, Lavaca, Wilson3 hr
Apr 17, 4:06 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Blanco, Comal, Kendall, Kerr3 hr
Apr 17, 4:14 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney31 min
Apr 17, 4:19 PM CDTSpecial Weather StatementEWXKinney41 min
Apr 17, 4:20 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Lavaca, Wilson55 min
Apr 17, 4:36 PM CDTAreal Flood AdvisoryEWXKinney3 hr
Apr 17, 4:40 PM CDTSpecial Weather StatementEWXKendall65 min
Apr 17, 5:14 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca61 min
Apr 17, 5:43 PM CDTSpecial Weather StatementEWXDimmit47 min
Apr 17, 5:54 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala36 min
Apr 17, 6:06 PM CDTAreal Flood AdvisoryEWXBastrop, Blanco, Burnet, Caldwell, Comal, Guadalupe and 4 more3 hr
Apr 17, 6:14 PM CDTSpecial Weather StatementEWXFayette31 min
Apr 17, 6:44 PM CDTSpecial Weather StatementEWXKarnes31 min
Apr 17, 6:46 PM CDTSpecial Weather StatementEWXFrio44 min
Apr 17, 6:53 PM CDTSpecial Weather StatementEWXDeWitt22 min
Apr 17, 6:57 PM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.